Alert archive / North Carolina / Tornado Warnings in 2019

Tornado Warning 38, NWS Blacksburg, VA

May 12, 2019Stokes County, North Carolina

NWS Blacksburg, VA issued this tornado warning at May 12, 2019, 6:49 PM EDT for Stokes County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2019, 6:49 PM EDT (22:49 UTC)
Expired
May 12, 2019, 7:15 PM EDT
In force
26 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Stokes County, NC

The radar

The Roanoke radar (KFCX), 71 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2019-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2019-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

510 
WFUS51 KRNK 122249
TORRNK
NCC169-122315-
/O.NEW.KRNK.TO.W.0038.190512T2249Z-190512T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
649 PM EDT Sun May 12 2019

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  Stokes County in north central North Carolina...

* Until 715 PM EDT
    
* At 649 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Hanging Rock State Park, moving east at 20 mph.

  HAZARD...Tornado and quarter size hail. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This dangerous storm will be near...
  Danbury and Meadows around 700 PM EDT. 
  Walnut Cove around 710 PM EDT. 
  Sandy Ridge and Dillard around 715 PM EDT. 

Other locations impacted by this tornadic thunderstorm include Vade
Mecum and Belews Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3626 8038 3647 8033 3655 8013 3654 8003
      3626 8004
TIME...MOT...LOC 2249Z 266DEG 17KT 3641 8026 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RAB
2 follow-up statements
045 
WWUS51 KRNK 122300
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
700 PM EDT Sun May 12 2019

NCC169-122315-
/O.CON.KRNK.TO.W.0038.000000T0000Z-190512T2315Z/
Stokes NC-
700 PM EDT Sun May 12 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR 
CENTRAL AND EASTERN STOKES COUNTY...
    
At 659 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Danbury, moving east at 20 mph.

HAZARD...Tornado and quarter size hail. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Walnut Cove...
Danbury...
Sandy Ridge...
Pine Hall...
and Dillard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3629 8031 3644 8028 3653 8012 3654 8003
      3626 8004
TIME...MOT...LOC 2259Z 266DEG 17KT 3641 8020 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RAB
106 
WWUS51 KRNK 122318
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
718 PM EDT Sun May 12 2019

NCC169-122328-
/O.EXP.KRNK.TO.W.0038.000000T0000Z-190512T2315Z/
Stokes NC-
718 PM EDT Sun May 12 2019

...THE TORNADO WARNING FOR EASTERN STOKES COUNTY HAS EXPIRED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.  However gusty winds and heavy rain are still
possible with this thunderstorm.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3629 8031 3644 8028 3653 8012 3654 8003
      3626 8004
TIME...MOT...LOC 2318Z 266DEG 17KT 3641 8012 

$$

RAB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at May 12, 3:00 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, May 12, 3:00 PM EDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
300 PM EDT Sun May 12 2019

.SYNOPSIS...
A weak cold front will cross the region from the west tonight
followed by a stronger secondary cold front early Monday. This
will result in continued rounds of showers and storms into
tonight along with added showers on Monday as an upper level
area of low pressure slides across the area. Cool high pressure
will follow bringing cool temperatures on gusty northwest winds
by Monday afternoon into Tuesday.
&&

.NEAR TERM /THROUGH MONDAY/...
As of 300 PM EDT Sunday...

Low pressure in northern West Virginia and western Pennsylvania
has push the warm front a little north this afternoon. Meanwhile
Surface cold front is just to the west of the mountains. The cold
front will travel east tonight into Monday.

Scattered showers and thunderstorms will develop across our area
this afternoon into tonight. Extensive cloud cover and a westerly
wind has hindered convection. However, the combination of
isentropic lift, deep moist southwest wind flow, dynamic forcing
from shortwave aloft and orographic lift will create showers
and thunderstorms.

This morning 12z RNK sounding showed a healthy PWAT at 1.46 inches.
PWATs within this airmass with a deep southwest flow are more
indicative of mid-summer. Deep convection this afternoon can be rain
efficient with locally heavy rains. However, the moderately sheared
environment will caused the heavier convection to be transient.
Because of the movement of storms and spring greening will hold off
on any flash flood watch. FFG is relatively high and coverage
scattered.

SPC Convective Day One outlook has pushed the marginal risk for
severe weather a little farther south. Now, it highlights
southern and eastern portions of our forecast area with a
marginal risk. SPC Mesoscale Analysis at 18z showed SBCAPE has
risen to 1000 to 1500 east of the Blue ridge. The supercell
composite parameter paint the best chance of severe to our east
across eastern Virginia and eastern North Carolina. It still
looks like some of the storms this afternoon into tonight could
be strong to severe. In a moderately sheared environment, with
storm relative 0-3km helicity in the 150 to 200 range,
conditions do support rotation for thunderstorms that gain any
depth aloft, and especially so if they are co-located along a
boundary. For this afternoon into tonight shaped pops towards a
blend of the HRRR and NAM. Most solution indicated the best
chances across southern portions of the forecast area. Low
temperatures tonight will range from the mid 40s in the
northwest mountains of Greenbrier county in West Virginia to
near 60 degrees in the piedmont.

Upper low will move east through the southern Great Lakes Monday
into Monday night. This will keep a persistent flow of cool air and
low level moisture on strengthening northwest flow. The result will
be upslope clouds and showers persisting in the west. While in
the east, a gradual improvement is expected with downsloping
flow. A gusty northwest wind Monday afternoon should remain
below wind advisory levels. High temperatures on Monday will
vary from the upper 40s across the north to the lower 70s in the
piedmont.
&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 255 PM EDT Sunday...

Strong cool advection will continue Monday night into Tuesday morning
as an upper low passes north allowing surface low pressure to deepen
off New England. Pressure gradient between this feature and high
pressure to the west should keep gusty northwest winds in place as 850
mb temperatures also cool to near 0 deg/C over the mountains by early
Tuesday. This trajectory looks to dry out eastern sections per
downsloping Monday night, while low level moisture combined with the
cool advection and northwest flow likely to keep some upslope showers
going northwest ridges into Tuesday. Lows Monday night mainly 40s with
a few 30s deeper valleys, but overall not as cool as guidance due to
continued mixing. Moisture will decrease further Tuesday as high
pressure builds in although likely Tuesday night before the pressure
gradient decreases. This along with cold air aloft should make for a
very cool/blustery day for mid May on Tuesday with highs only
50s/60s despite increasing sunshine.

High pressure finally builds overhead Tuesday night into Wednesday with
dry air making for a very cool overnight before slowly modifying during
the day as warming aloft ensues. Appears great radiational cooling to
allow temperatures to bottom out by Wednesday morning with lows well
into the 30s in the deeper valleys, with upper 30s to mid 40s
elsewhere. This may be enough to support some patchy frost in
the coldest locations but likely quite spotty at best and only
in the mountain valleys if at all given the warm ground/wetness.
Highs Wednesday rebounding through the 60s to near 70 mountains
and low/mid 70s east. Airmass should modify enough despite
clear skies to see lows stay a bit warmer Wednesday night, but
still 40s to low 50s, with isolated 30s in the deepest valleys
again overnight.
&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 100 PM EDT Sunday...

Lingering northwest flow aloft will continue to start the period
followed by a transition to mid level ridging and much warmer weather
for next weekend. This scenario should result in passage of another
weak surface cold front Thursday before seeing high pressure offshore
start to dominate under the southeast ridging above. Moisture again
limited within the northwest flow with the front, so appears only
a few showers possible mainly mountains on Thursday. Airmass
will then dry out Friday into Saturday as subsidence increases
before dewpoints start to rebound by Day7 under return flow aloft.
This looks to also tap into much warmer air to the west that
should advect east as the flow aloft turns more westerly under
the developing ridge. Return moisture combined with strong heating
by Sunday may be enough to pop more orographic summer-like convection
over the ridges where will carry isolated thunder mountains
Saturday, and chance pops Sunday afternoon. This per the drier
ECMWF/CMC vs. the wetter GFS that has weaker ridging aloft
through the weekend.

Otherwise after a cool start to Thursday, will see a steady
increase in temperatures through the weekend as heights rise and
850 mb warming kicks in. Could even be close to 90 east of the
Blue Ridge by the end of the weekend, but not much humidity
until the very end of the period.
&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
As of 147 PM EDT Sunday...

Flight categories will be highly variable across the region
with frontal boundary and convection. Disturbances moving
along the front will continue to produce scattered showers and
thunderstorms to the area. The threat until the entire storm
system begins to exit the region Monday.

MVFR/VFR conditions will prevail this afternoon into tonight
with pockets of IFR in convection and low clouds. There is
a potential for strong thunderstorms east of the Blue ridge.
Shaped the weather towards the HRRR/NAM with redevelopment
of storms especially across the south. DAN has the best chance
for a thunderstorm. Tonight will remain unsettled with areas of
low clouds in rain, drizzle, and some fog possibly leading to
IFR- LIFR conditions.

Conditions will begin to improve Monday as a secondary front
moves through and pushes the deeper moisture and solid cloud
cover east of the area. Scattered MVFR showers are possible with
mostly MVFR conditions focus near the mountains.

Confidence in the above portion of the aviation forecast is
moderate.

EXTENDED AVIATION DISCUSSION...

A few MVFR showers will continue in the western mountains
Monday evening. Then, they will taper off Monday night.

Tuesday will be VFR under high pressure. Isolated to scattered
MVFR showers are possible on Wednesday in the west. Drier air
will come in for Thursday.

Medium to High confidence in the extended portion of this
forecast.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH
NEAR TERM...KK
SHORT TERM...JH
LONG TERM...JH
AVIATION...KK/PM
Hazardous weather outlook, May 12, 2:40 PM EDT, 4 hours 9 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Blacksburg VA
240 PM EDT Sun May 12 2019

NCZ004>006-VAZ043>047-058-059-131845-
Stokes-Rockingham-Caswell-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
240 PM EDT Sun May 12 2019

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

Isolated to widely scattered severe thunderstorms containing
damaging wind gusts and large hail will be possible into this
evening.

In addition, multiple rounds of showers and storms could result in
localized flooding into tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>003-018>020-VAZ009-012>017-022-032>035-131845-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Smyth-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Roanoke-Patrick-Franklin-Bedford-
Amherst-
240 PM EDT Sun May 12 2019

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Isolated severe thunderstorms containing damaging wind gusts and
large hail will be possible into early this evening.

In addition, multiple rounds of showers and storms could result in
localized flooding or flash flooding into this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong northwest winds could gust to 40 or 45 mph Monday into Tuesday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ007-010-011-018>020-023-024-WVZ042>044-507-508-131845-
Tazewell-Bland-Giles-Craig-Alleghany VA-Bath-Botetourt-Rockbridge-
Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
240 PM EDT Sun May 12 2019

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Bands of showers and thunderstorms could produce very heavy rainfall
that may result in localized flooding or flash flooding into early
this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 12, 4:38 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
438 PM EDT Sun May 12 2019

NCZ001>004-018-019-VAZ032-122130-
Stokes-Surry-Ashe-Wilkes-Watauga-Alleghany-Patrick-
438 PM EDT Sun May 12 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WATAUGA,
WILKES, SURRY, STOKES, AND SOUTHERN PATRICK COUNTIES THROUGH 530 PM
EDT...

At 436 PM EDT, strong thunderstorms were developing along a line
from just east of Boone, to Elkin, to Mt. Airy, to Stuart, moving
northeast at 20 mph.

Winds in excess of 30 mph are possible with these storms, along with
pea-sized hail, and locally very heavy rainfall.

Locations impacted include...
Boone...
Mount Airy...
North Wilkesboro...
Elkin...
and Wilkesboro.

This includes The following Location Appalachian State University.

Torrential rainfall is occurring with this storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 3612 8155 3611 8179 3619 8183 3632 8136
      3637 8135 3636 8126 3643 8117 3643 8097
      3656 8090 3656 8052 3666 8006 3626 8004
      3624 8045 3629 8054 3629 8063 3625 8067
      3627 8078 3624 8087 3606 8088 3600 8132
TIME...MOT...LOC 2036Z 260DEG 17KT 3636 8105

RAB
Special weather statement, May 12, 4:43 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
443 PM EDT Sun May 12 2019

VAZ043-122115-
Henry-
443 PM EDT Sun May 12 2019

...A STRONG THUNDERSTORM WILL AFFECT HENRY COUNTY...

Until 515 PM EDT.

At 443 PM EDT, a strong thunderstorm was located near Leatherwood,
moving east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Leatherwood...
Mountain Valley...
and Figsboro.

LAT...LON 3671 7984 3678 7985 3680 7976 3679 7976
      3679 7975 3680 7975 3682 7965 3672 7967
      3670 7968
TIME...MOT...LOC 2043Z 260DEG 19KT 3674 7981

DS
Special weather statement, May 12, 5:02 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
502 PM EDT Sun May 12 2019

VAZ035-122130-
Amherst-
502 PM EDT Sun May 12 2019

...A STRONG THUNDERSTORM WILL AFFECT AMHERST COUNTY...

Until 530 PM EDT.

At 501 PM EDT, a strong thunderstorm was located near Forks Of
Buffalo, moving northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Amherst...
Forks Of Buffalo...
Clifford...
Lowesville...
and New Glasgow.

LAT...LON 3777 7907 3772 7907 3770 7903 3771 7902
      3770 7901 3770 7899 3768 7898 3768 7897
      3767 7897 3764 7895 3756 7913 3765 7922
      3778 7908
TIME...MOT...LOC 2101Z 228DEG 26KT 3764 7914

DS
Special weather statement, May 12, 5:30 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
530 PM EDT Sun May 12 2019

VAZ044-045-058-059-122200-
Halifax-Campbell-Pittsylvania-Charlotte-
530 PM EDT Sun May 12 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HALIFAX, CAMPBELL,
PITTSYLVANIA, AND CHARLOTTE COUNTIES...

Until 600 PM EDT.

At 530 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Long Island to Gretna. Movement was east
at 45 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Gretna...
Brookneal...
Phenix...
Mt Airy...
and Cody.

LAT...LON 3692 7906 3696 7951 3712 7917 3716 7862
TIME...MOT...LOC 2130Z 263DEG 40KT 3709 7908 3697 7939

DS
Special weather statement, May 12, 6:21 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
621 PM EDT Sun May 12 2019

NCZ019-020-122300-
Yadkin-Wilkes-
621 PM EDT Sun May 12 2019

...A STRONG THUNDERSTORM WILL AFFECT WILKES AND WESTERN YADKIN
COUNTIES UNTIL 700 PM EDT...

At 620 PM EDT, a strong thunderstorm was located over Elkville,
moving southeast at 10 mph. Another strong storm was located near
Windy Gap.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
North Wilkesboro...
Wilkesboro...
Boomer...
Windy Gap...
and Wilkesboro Reservoir.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3602 8135 3604 8140 3605 8139 3607 8141
      3608 8143 3607 8144 3609 8146 3609 8147
      3617 8136 3619 8079 3606 8095 3605 8102
      3603 8106 3604 8114 3603 8117 3604 8120
      3603 8127 3600 8132
TIME...MOT...LOC 2220Z 321DEG 10KT 3606 8139

RAB
Special weather statement, May 12, 6:43 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
643 PM EDT Sun May 12 2019

NCZ003>005-122345-
Stokes-Rockingham-Surry-
643 PM EDT Sun May 12 2019

...STRONG THUNDERSTORMS WILL AFFECT MUCH OF STOKES COUNTY AND
NORTHWESTERN ROCKINGHAM COUNTIES THROUGH 745 PM EDT...

At 641 PM EDT, strong thunderstorms extended from Pinnacle, to
Capella, to Lawsonville, moving east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Eden...
Mayodan...
Madison...
Pilot Mountain...
and Walnut Cove.

These storms were earlier detected to be strong to severe with a
possible tornado in Surry County. If these storms intensify again, a
severe thunderstorm or tornado warning may be needed again.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3625 8046 3644 8048 3654 8029 3654 7951
      3653 7951 3644 7996 3626 8001 3626 8045
TIME...MOT...LOC 2241Z 268DEG 14KT 3641 8028

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 11:36 PM EDTSpecial Weather StatementRNKAlleghany, Ashe, Surry, Yadkin84 min
May 12, 12:49 AM EDTSpecial Weather StatementRNKRockingham, Stokes, Surry41 min
May 12, 4:38 PM EDTSpecial Weather StatementRNKStokes, Surry, Wilkes52 min
May 12, 5:10 PM EDTSevere Thunderstorm WarningRNKSurry65 min
May 12, 5:25 PM EDTTornado WarningRNKSurry35 min
May 12, 6:00 PM EDTTornado WarningRNKStokes, Surry30 min
May 12, 6:15 PM EDTTornado WarningRNKSurry30 min
May 12, 6:21 PM EDTSpecial Weather StatementRNKWilkes39 min
May 12, 6:43 PM EDTSpecial Weather StatementRNKStokes62 min
May 12, 7:08 PM EDTSpecial Weather StatementRNKYadkin52 min
May 12, 7:15 PM EDTSevere Thunderstorm WarningRNKRockingham60 min

Nearby

Tornado Warnings in North Carolina, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.